MAUDE Adverse Event Report: ARTHREX, INC. QUICKFIX SCREW, 2 X 12 MM; PLATE, FIXATION, BONE

ARTHREX, INC. QUICKFIX SCREW, 2 X 12 MM; PLATE, FIXATION, BONE
Catalog Number AR-8930-12
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Complaint confirmed.The device met all material specification as received.The evaluation revealed broken head of screw (torsional failure) and damage on the top of the screw head.Per the condition of the screw head, the most likely cause of the event is caused by over- insertion of the screw.Lot number was not provided so device history record review cannot be performed.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via fda medwatch (b)(4) which was submitted by the facility: "per the operative report.Another 2.0 arthrex 5 screw was determined to be placed producing sclerosis.The screw did break-off and was unable to be removed due to the implantation of the bone.Multiple attempts were made to remove and it was trimmed-off as short as possible." (this description in quotes is exactly as entered by the facility medwatch reporter) intended procedure was a left 3rd hammertoe correction with pip fusion.Update 6/22/2017: based on the device returned and the event description provided the most likely part number was determined to be ar-8930-12.Facility medwatch reporter has retired since submitting medwatch (b)(4).Current risk manager was able to locate the remaining piece of the broken screw and it has been returned.Current risk manager has been unable to obtain or provide any additional information.

Brand Name
QUICKFIX SCREW, 2 X 12 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6692699
Report Number1220246-2017-00248
Device Sequence Number1078270
Product Code HRS
UDI-Device Identifier00888867049185
UDI-Public00888867049185
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K052674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8930-12
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2017
Initial Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;